Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Chest pain, back pain and numbness in thigh. MRI shows lesions in pons. What could this be?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hi, I am thirty seven years old and for the last couple of years have not been feeling well. I have been getting chest pains, pains in back, numbness in thigh, and numbness on the side of the face/ear/back of head. I came back with a titer of 1:160 ebv vca neurologist, primary) do. The rheumotologist thinks I have MS. I had numerous MRI's and have two large lesions in the pons but somehow do not look like ms lesions although I show all the symptoms? All other tests are coming back negative . What could be happening to me?
Posted Thu, 31 Oct 2013 in Blood Disorders
Answered by Dr. Robert Galamaga 40 hours later
Brief Answer:
Challenging situation.

Detailed Answer:
hello and thank you for sending your question.

First of all I am sorry that you're dealing with such a very stressful situation. This must be extremely frustrating and I know that you want to try to get some answers to try to get back to your optimal baseline health.

from what you have described you have some symptoms that are consistent with a possible neurological disorder as well as some imaging findings which suggest some type of process. The process may be consistent with multiple sclerosis or possibly some other type of neurologic issue. This could also be inflammatory in nature or reactive meaning that there is something the environment has presented to you what your body is reacting to.

at this point I would suggest that you seek expert opinion at a local or regional university consultation center. This would include institutions such as Mayo Clinic.
larger institutions or referral centers have more experience with unusual disorders and unusual collections of symptoms so that they may be better able to help your doctors determine what is going on.

Other possibilities include vitamin deficiencies. I suspect that your doctors may have already tested you for this.

Thank you again for sending your question. Please let me know if you have any additional specific concerns that you would like to review and we can discuss those here.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor